Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 3, 2007, 3:49 PM PDT for San Bernardino County, California. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2007, 3:49 PM PDT (22:49 UTC)
- Expired
- Sep 3, 2007, 4:45 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 032250
SVRVEF
CAC071-032345-
/O.NEW.KVEF.SV.W.0019.070903T2249Z-070903T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
349 PM PDT MON SEP 3 2007
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 445 PM PDT.
* AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL SAN
BERNARDINO COUNTY...OR ABOUT 31 MILES WEST OF BARSTOW...AND WAS
MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...BORON AND RANDSBURG.
LAT...LON 3544 11769 3497 11784 3473 11756 3490 11730
3541 11719
$$
JJ2 follow-up statements
000
WWUS55 KVEF 032323
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
421 PM PDT MON SEP 3 2007
CAC071-032345-
/O.CON.KVEF.SV.W.0019.000000T0000Z-070903T2345Z/
SAN BERNARDINO CA-
421 PM PDT MON SEP 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR WEST CENTRAL SAN BERNARDINO COUNTY...
AT 416 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL SAN
BERNARDINO COUNTY...OR ABOUT 14 MILES NORTH NORTHEAST OF
BORON...MOVING NORTH AT 10 MPH. THE STORM IS MOVING OVER AND ALONG
HIGHWAY 395.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3544 11769 3497 11784 3473 11756 3490 11730
3541 11719
$$
JJ000
WWUS55 KVEF 032345
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PDT MON SEP 3 2007
CAC071-032350-
/O.EXP.KVEF.SV.W.0019.000000T0000Z-070903T2345Z/
SAN BERNARDINO CA-
440 PM PDT MON SEP 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO
COUNTY EXPIRES AT 445 PM PDT...
THE THUNDERSTORM THAT WAS THE CAUSE OF THE WARNING...11 MILES SOUTH
SOUTHEAST OF RANDSBURG AT 436 PM...HAS WEAKENED CONSIDERABLY AND IS
NOT EXPECTED TO PRODUCE ANY MORE WINDS IN EXCESS OF 30 MPH.
LAT...LON 3544 11769 3497 11784 3473 11756 3490 11730
3541 11719
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:45 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 3, 2:45 PM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON SEP 3 2007
.SYNOPSIS...A STRONG EARLY SEASON LOW PRESSURE SYSTEM WILL MOVE INTO
THE PACIFIC NORTHWEST TONIGHT...BRINGING INCREASED SOUTHWEST WINDS
TO THE GREAT BASIN REGION TOMORROW AND LOWERING TEMPERATURES
SLIGHTLY ACROSS THE MOJAVE DESERT. THE LOW WILL TRACK ACROSS THE
NORTHERN GREAT BASIN WEDNESDAY...WITH SIGNIFICANTLY COOLER
TEMPERATURES EXPECTED AREAWIDE. MOISTURE FROM THE REMNANTS OF
HENRIETTE IS EXPECTED TO MOVE INTO ARIZONA THURSDAY...PRIMARILY TO
THE EAST OF MOHAVE COUNTY.
&&
.SHORT TERM...SATELLITE AND RADAR SHOW ISOLATED TO SCATTERED
THUNDERSTORMS IN TWO AREAS THIS AFTERNOON...FROM BARSTOW TO THE
MORONGO BASIN...AND FROM THE NEVADA TEST SITE TO MOUNT CHARLESTON TO
MOUNT TRUMBULL. ELSEWHERE...CUMULUS WERE OVER THE HIGHER TERRAIN AND
THE VALLEYS WERE MOSTLY CLEAR. AS HAS BEEN THE CASE FOR SEVERAL
DAYS...MID AND UPPER LEVEL RIDGE AXIS REMAINS OVERHEAD WITH LOW
LEVEL MOISTURE TRAPPED UNDERNEATH. HOWEVER...THINGS ARE ABOUT TO
CHANGE. TIGHTLY WOUND LOW NEAR 45N 131W THIS AFTERNOON WILL ROLL
INTO THE PACIFIC NORTHWEST TONIGHT...WITH SOUTHWEST FLOW AHEAD OF IT
PUSHING INTO OUR NORTHWEST CWFA TOMORROW. THIS SHOULD DRY OUT THE
NORTHWEST SECTIONS...WHILE THE REMAINDER OF THE AREA SEES A SLIGHT
DROP IN TEMPERATURES AS THE LOW BEATS DOWN THE BIG RIDGE. THIS
SHOULD SPELL THE END OF THE RECENT EXCESSIVE HEAT WARNINGS.
WEDNESDAY THE LOW TRACKS ACROSS THE NORTHERN GREAT BASIN...WITH
HEIGHTS FALLING SIGNIFICANTLY OVER OUR ENTIRE AREA...RESULTING IN
SEVERAL DEGREES OF COOLING /DOWN TO NEAR OR SLIGHTLY ABOVE NORMAL
FOR EARLY SEPTEMBER/. THIS WILL ALSO SCOUR THE MOISTURE OUT OF MOST
OF THE CWFA...BUT SOME RESIDUAL MOISTURE WILL REMAIN IN THE
SOUTHEAST HALF AS THE LOW TRACK IS NOT QUITE FAR ENOUGH SOUTH TO
SCOUR THESE AREAS. BY THURSDAY...THE NORTHERN ZONES SHOULD HAVE
DRIED OUT WELL...BUT THEN ALL EYES TURN SOUTH AS THE REMNANTS OF
HENRIETTE BEGIN TO APPROACH. MORNING MODEL RUNS INCLUDED DATA FROM
SEVERAL AIRCRAFT FLYING IN AND AROUND THE STORM...WHICH SHOULD
THEORETICALLY IMPROVE MODEL PERFORMANCE. AND...DRUM ROLL
PLEASE...THE NEW MODEL SOLUTIONS CLUSTER VERY NICELY WITH THE NHC
OFFICIAL TRACK. THUS...CONFIDENCE IS MUCH HIGHER WITH THIS FEATURE
THAN IN PREVIOUS DAYS. THE MOST LIKELY TRACK IS TOWARD SOUTH CENTRAL
ARIZONA ON THURSDAY WITH A TURN TO THE EAST SHORTLY THEREAFTER AS
THE SYSTEM BEGINS TO FEEL THE EFFECTS OF THE WESTERLIES.
THUS...TRIMMED BACK THE AREAL EXTENT OF POPS FOR THURSDAY AFTERNOON.
.LONG TERM...NHC TRACK CONTINUES TO PUSH TROPICAL STORM HENRIETTE
FURTHER TO THE EAST INTO A LESS FAVORABLE LOCATION FOR OUR AREA TO
PICK UP ANY PRECIPITATION. THEREFORE...NOW APPEARS THAT WE WILL
RECEIVE ONLY A SLIGHT INCREASE IN MOISTURE DUE TO THE SYSTEM AND
VIRTUALLY ANY RAINFALL WILL BE CONFINED TO MOHAVE OR EXTREME
SOUTHEASTERN SAN BERNARDINO COUNTY. THURSDAY LOOKS TO BE THE BEST
CHANCE FOR PRECIPITATION AS BOTH THE GFS AND DGEX SHOW MINOR QPF
AMOUNTS AT THE SOUTHEASTERN CWA BORDER. TEMPERATURES STILL EXPECTED
TO AVERAGE OUT CLOSE TO NORMAL WHICH WILL GENERALLY BE 5 TO 10
DEGREES COOLER THAN WE CURRENTLY ARE.
&&
.AVIATION...FOR MCCARRAN...SCT SKIES WITH ISOLATED THUNDERSTORMS
POSSIBLE IN ALL CORRIDORS THROUGH 5Z TONIGHT WITH THE BEST CHANCE.
ALTHOUGH STORMS ARE POSSIBLE AROUND THE LAS VEGAS VALLEY...NO STORMS
EXPECTED DIRECTLY OVER KLAS. WINDS SHOULD STAY UNDER 10 KT EXPECT
NEAR STORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT TO BKN SKIES WITH WIDELY SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS THROUGH 5Z THIS EVENING POSSIBLE IN ALL
LOCATIONS. BKN CIGS SHOULD BE BETWEEN 8 AND 12 KFT AGL. FEW TO SCT
SKIES EXPECTED AFTER 6Z. WINDS UNDER 12 KT AT ALL LOCATIONS EXCEPT
NEAR THUNDERSTORMS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING UNTIL 7 PM FOR ZONES 16...17...20...21
AND 22.
.AZ...EXCESSIVE HEAT WARNING UNTIL 7 PM FOR ZONES 2...3 AND 36.
.CA...EXCESSIVE HEAT WARNING UNTIL 7 PM FOR ZONES 522 THROUGH 527.
&&
MORGAN/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 3, 4:26 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 426 AM PDT MON SEP 3 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-041000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 426 AM PDT MON SEP 3 2007 /426 AM MST MON SEP 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY HOT TEMPERATURES WILL CONTINUE TODAY AS THE MOJAVE DESERT REMAINS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 1 PM AND 7 PM THIS EVENING FOR ELEVATIONS BELOW 4000 FEET IN SOUTHERN NEVADA... EASTERN CALIFORNIA AND NORTHWEST ARIZONA. HIGH TEMPERATURES ARE EXPECTED TO BE AROUND 107 IN LAS VEGAS...110 IN BARSTOW...113 IN MESQUITE AND OVERTON...115 IN LAUGHLIN...NEEDLES AND LAKE HAVASU CITY...AND 121 IN DEATH VALLEY. LINGERING MONSOON MOISTURE WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN DURING THE MIDDLE OF THE WEEK WILL BRING COOLER TEMPERATURES ON WEDNESDAY ALONG WITH GUSTY SOUTHWEST WINDS TUESDAY AND WEDNESDAY. WILL HOLD OFF ON A FIRE WEATHER WATCH FOR SOUTHERN NEVADA ON TUESDAY AS WIND GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES LOOK MARGINAL. BY LATE IN THE WEEK REMNANTS FROM HENRIETTE WILL BE MOVING INTO THE SOUTHWESTERN STATES. THERE IS BETTER CONSENSUS BETWEEN THE MODELS THAT THE REMAINS WILL TRACK NORTH ACROSS ARIZONA ON THURSDAY. SIGNIFICANT RAINFALL COULD OCCUR OVER WESTERN ARIZONA WITH A MORE WESTWARD TRACK ACROSS ARIZONA. FOR THE LATEST INTENSITY FORECAST TRACK ON TROPICAL STORM HENRIETTE VISIT THE NATIONAL HURRICANE CENTER WEB SITE AT WWW.NHC.NOAA.GOV .SPOTTER INFORMATION STATEMENT... POTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:39 AM PDT | Excessive Heat Warning | VEF | Inyo, San Bernardino | 15 hr |
| Sep 3, 2:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 114 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.